TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Back to Search Results |
| Model Number |
SG3-2238 |
| Medical Device Problem Codes |
Malposition of Device (2616); Activation Failure (3270)
| Health Effect - Clinical Code |
Needle Stick/Puncture (2462)
| Date of Event |
11/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The user facility reported that the product sg3-2238, a terumo surgaurd3 22g needle, failed.The doctor experienced an issue where, upon pressing the needle down to secure the plastic safety guard, the guard popped open and stuck his finger when he lifted it back up.Additional information provided on 12 nov 2024: the event occurred during a knee joint injection procedure with a 5cc syringe attached.There was no impact on the patient at the time of the safety activation.The doctor was activating the needle against a hard surface when the needle stick occurred on his left index finger.Testing for bbp exposure risk was performed, and the needle stick did not cause blood loss or require medical intervention.The doctor is in stable condition and has returned to normal duties.During activation, the outside cap did not click closed over the needle and felt it popped open, leaving the needle exposed.The doctor did not hear an audible click before activating against the hard surface and did not check if the cannula was captured under the sheath tooth before lifting the device.The doctor also did not wait until the sheath was closed as he was reaching for sterile gauze with his left hand.
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: secretary, material services.The actual sample was not available.Instead, a photo of the actual sample with a blistered package was received.The defects that could lead to the complaint cannot be confirmed in the photo.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar sheath activation was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.Our sg needles were assembled using a validated automated machine.No related nonconformance reports were issued during the production of the lot.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula, and sheath wings collar which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar is in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.This is the first time we have received a non-activation of the sheath complaint for the specific item code in the last two fiscal years.Retention samples of 22g needles were simulated.The samples were activated using three methods: finger, thumb, and hard surface activation.All of the samples were successfully activated, and the cannula was captured under the sheath tooth.There were no difficulties encountered during the activation.The root cause of the problem could not be identified the based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause the needle to bend during sheath activation.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to correct d1, d4, g2, and h6: medical device problem code.
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to provide the completed investigation results.The actual device has been returned for evaluation.The actual sample was received.Visually, the sample was found to be free of any damage on the sheath and collar.Retention samples of 22g needles were simulated.The samples were activated using three methods: finger, thumb, and hard surface activation.All of the samples were successfully activated, and the cannula was captured under the sheath tooth.There were no difficulties encountered during the activation.The actual sample was simulated.The sample was activated using hard surface activation.The sample was successfully activated, and the cannula was captured under the sheath tooth.There were no difficulties encountered during the activation.We could not identify the root cause of the problem based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause the needle to bend during sheath activation.The actual sample returned by the customer is visually good.The sample was successfully activated, and the cannula was captured under the sheath tooth.There were no difficulties encountered during the activation.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.